Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 41, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 2, 2012, 8:03 AM CDT for Chambers County, Harris County, Liberty County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2012, 8:03 AM CDT (13:03 UTC)
- Expired
- Apr 2, 2012, 8:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Chambers County, TX, Harris County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 44 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3588 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023
WUUS54 KHGX 021303
SVRHGX
TXC071-201-291-021345-
/O.NEW.KHGX.SV.W.0041.120402T1303Z-120402T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
803 AM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHAMBERS COUNTY IN SOUTHEAST TEXAS...
EASTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
SOUTHERN LIBERTY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 845 AM CDT
* AT 802 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DEER PARK...AND
MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO SHELDON...OLD RIVER-WINFREE...MONT BELVIEU...LA PORTE...
JACINTO CITY...HIGHLANDS...GALENA PARK...CROSBY...CLOVERLEAF...
CHANNELVIEW...BAYTOWN AND BARRETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3000 9513 2999 9492 2988 9479 2964 9505
2969 9528
TIME...MOT...LOC 1303Z 223DEG 30KT 2973 9508
$$2 follow-up statements
916
WWUS54 KHGX 021319
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
819 AM CDT MON APR 2 2012
TXC071-201-291-021345-
/O.CON.KHGX.SV.W.0041.000000T0000Z-120402T1345Z/
HARRIS TX-LIBERTY TX-CHAMBERS TX-
819 AM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR CHAMBERS...LIBERTY AND HARRIS COUNTIES...
AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHANNELVIEW AND
HIGHLANDS...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROSBY...BARRETT AND...MONT BELVIEU
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2970 9498 2976 9521 3000 9513 2999 9492
2988 9479
TIME...MOT...LOC 1318Z 223DEG 30KT 2982 9498
$$294
WWUS54 KHGX 021343
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
843 AM CDT MON APR 2 2012
TXC071-201-291-021351-
/O.EXP.KHGX.SV.W.0041.000000T0000Z-120402T1345Z/
HARRIS TX-LIBERTY TX-CHAMBERS TX-
843 AM CDT MON APR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR CHAMBERS...LIBERTY AND HARRIS
COUNTIES WILL EXPIRE AT 845 AM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. THE STORM IS
BETWEEN CROSBY AND DAYTON. THE STORM COULD STILL PRODUCE PEA SIZED
HAIL AND WIND GUSTS IN THE 40 TO 50 MPH RANGE AS IT MOVES NORTHEAST
AT 40 MPH.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2970 9498 2976 9521 3000 9513 2999 9492
2988 9479
TIME...MOT...LOC 1341Z 223DEG 30KT 3001 9494
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:35 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 2, 6:35 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
635 AM CDT MON APR 2 2012
.AVIATION...
AN MCS PROPAGATING UP THE COASTAL PLAIN FROM MATAGORDA BAY WILL
LIKELY AFFECT THE AIRPORTS FROM KCXO SOUTH TO THE COAST THIS
MORNING THROUGH 15Z. GIVEN THE UNSTABLE AIR MASS AND THE LOCATION
OF THE STRONGEST WINDS AT 1130Z...INDICATED WIND GUSTS TO 35 KNOTS
POSSIBLE FOR KLBX AND KGLS. HOWEVER...MAY NEED TO ADJUST THESE
FURTHER INLAND.
THE MODEL FORECASTS DIFFERED FOR TODAY. THE 4 KM NCEP WRF
INITIALIZED AND HAS HANDLED THE MCS WELL THIS MORNING. COMBINED
THE WRF AND RUC FOR THE THUNDERSTORM FORECAST FOR TODAY. OUTSIDE
OF STORMS...VFR IS EXPECTED THIS AFTERNOON ALONG WITH BREEZY
WINDS.
MVFR IS EXPECTED TO DEVELOP BY AROUND 06Z INLAND AND AFTER 03Z
TOWARD AND ALONG THE COAST. IFR IS POSSIBLE MAINLY OVERNIGHT
TONIGHT...ESPECIALLY IF A GIVEN LOCATION RECEIVES RAINFALL TODAY.
40
&&
.PREV DISCUSSION... /ISSUED 408 AM CDT MON APR 2 2012/
DISCUSSION...
A WEAK UPPER LEVEL CIRCULATION WAS SPINNING NORTH OF MATAGORDA BAY
THIS MORNING. THIS FEATURE WILL SLOWLY MOVE NORTH NORTHEAST INTO
NORTHWEST LOUISIANA BY EVENING. ANOTHER UPPER LEVEL DISTURBANCE
OVER SOUTH TEXAS IS TRIGGERING SHOWERS AND THUNDERSTORMS OVER
SOUTH TEXAS AND THE MIDDLE TEXAS COAST. THIS DISTURBANCE IS MOVING
EAST AND THE ASSOCIATED PRECIP SHOULD BEGIN TO MOVE OVER PARTS OF
THE CWA BY 5 AM. MODELS ARE NOT DOING A GREAT JOB WITH THE SMALL
SCALE DETAILS AND SHORT TERM GUIDANCE HAS INITIALIZED POORLY. THAT
SAID...FEEL THE DEEPER MOISTURE WILL REMAIN EAST OF THE UPPER
CIRCULATION NORTH OF MATAGORDA BAY. BEST RAIN CHANCES SHOULD LIE
TO THE EAST OF THE I-45 CORRIDOR AND SOUTH OF HWY 105. THE SYSTEM
WILL STRENGTHEN THIS AFTERNOON AND HEAVIER RAIN WILL BEGIN TO
DEVELOP AND HEAD TOWARD LOUISIANA. IF THE SYSTEM TRACKS FURTHER
WEST THAN CURRENTLY FCST...SOME OF THE MORE ORGANIZED HEAVIER RAIN
WILL ALSO SHIFT WEST AND INTO HOUSTON.
LOOKING SOUTH...THE LINE OF STORMS OVER SOUTH TEXAS IS MAKING
STEADY PROGRESS EAST THIS MORNING. SHORT TERM GUIDANCE IS WELL
BEHIND THE CURVE WITH THE PLACEMENT OF THE PRECIP. THE 06Z RUC IS
BEGINNING TO CATCH ON AND IT BRINGS A WEAK LINE OF SHOWERS INTO
THE REGION...WEST OF I-45 BY 15Z. THE 4KM WRF SEEMS TO BE DOING A
GOOD JOB WITH THIS AREA OF CONVECTION (COMPLETELY MISSED THE
PRECIP OVER LOUISIANA). THE WRF BRINGS THIS LINE OF STORMS
INTO AND ACROSS SOUTHEAST TEXAS THIS MORNING...EXITING THE THE
REGION BY 19Z. WILL HEDGE MY BETS AND GO WITH CHANCE POPS SOUTH
AND SLIGHT CHANCE NORTH. WILL WATCH TRENDS AND POPS MAY BE NUDGED
UPWARD LATER THIS MORNING IF TRENDS WARRANT. SPC HAS OUTLOOKED THE
EXTREME NORTHERN PORTION OF SE TX IN SLIGHT RISK FOR THIS
AFTERNOON AND EVENING. FCST SOUNDINGS SHOW A GREAT DEAL OF
INSTABILITY (CAPE ABOVE 3000 AND LI'S AROUND -10)...BUT THERE IS
STILL SOME WEAK CAPPING TO OVERCOME. THE PROBABILITY OF OCCURRENCE
SHOULD REMAIN SLIGHT BUT THERE IS SOME POTENTIAL FOR STORMS TO
PRODUCE DAMAGING WINDS AND LARGE HAIL. THE THREAT AREA IS NORTH OF
A BRENHAM TO HUNTSVILLE TO CLEVELAND LINE.
THERE SHOULD BE A BREAK IN THE PRECIP TONIGHT AS THE MORNING
SYSTEM IS EAST OF THE REGION AND THE NEXT STRONG UPPER LEVEL
SYSTEM IS STILL OVER NEW MEXICO. THE UPPER LEVEL LOW OUT WEST WILL
MOVE NORTHEAST ON TUESDAY. NAM AND GFS DIFFER WITH MOISTURE
PROFILES BUT CAPPING IS WEAK AND UPPER LEVEL WINDS BECOME
INCREASINGLY DIVERGENT. WILL GO WITH HIGH END CHANCE POPS FOR
TUESDAY/TUES NIGHT. NOT SURE WHEN THINGS WILL CLEAR. THE
ECMWF...NAM AND CANADIAN HOLD ONTO THE PRECIP THROUGH WEDNESDAY
MORNING WHILE THE GFS CLEARS THINGS OUT RATHER QUICKLY. PREFER THE
SLOWER CLEARING SINCE THE DRY LINE/WEAK FRONT NEVER REALLY CLEARS
THE COAST. THE UPPER LEVEL LOW WILL BE EAST OF THE REGION ON
THURSDAY AND AN UPPER LEVEL RIDGE WILL BEGIN TO AMPLIFY OVER THE
SOUTHERN PLAINS. PRECIP SHOULD REMAIN NORTH AND WEST OF THE REGION
THURSDAY THROUGH SATURDAY WITH ANOTHER WARM UP UNDERWAY. MAX TEMPS
TOWARD THE END OF THE WEEK WILL BE BACK INTO THE MID/UPPER 80S. 43
MARINE...
AS AN UPPER LOW MOVES ACROSS THE INLAND AREAS...THUNDERSTORMS WILL
BE POSSIBLE TODAY OVER THE BAYS AND COASTAL WATERS. ALTHOUGH THE
FORECAST MODELS DIFFERED...THERE WAS ENOUGH SIMILARITIES TO SUGGEST
MODERATE ONSHORE WINDS WILL AFFECT THE MARINE AREAS TODAY THROUGH
TUESDAY. A COLD FRONT SHOULD APPROACH THE COAST FROM THE NORTHWEST
LATE TUESDAY AND EARLY WEDNESDAY MORNING. FOR NOW IT APPEARS THAT
THE FRONT MAY WELL STAY INLAND OR MOVE JUST OFFSHORE BEFORE
RETURNING BACK TO THE NORTH LATE WEDNESDAY AND THURSDAY. AM
EXPECTING ONSHORE WINDS TO THEN RETURN AND PERSIST THROUGH THE END
OF THE WEEK.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 83 70 80 64 82 / 30 20 50 50 10
HOUSTON (IAH) 84 71 83 67 85 / 30 20 50 50 20
GALVESTON (GLS) 81 73 81 71 81 / 40 20 50 50 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...43
AVIATION/MARINE...40Hazardous weather outlook, Apr 2, 5:42 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 542 AM CDT MON APR 2 2012 TXZ199-200-210>214-226-227-235>238-030530- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-WALLER-WHARTON- 542 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS ON TUESDAY AND WEDNESDAY. THIS FEATURE WILL TRIGGER ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD AGAIN BE STRONG AND CONTAIN DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR POSSIBLE ACTIVATION LATER TODAY. TXZ163-164-176>179-195>198-030530- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY- WALKER-WASHINGTON- 542 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A MID LEVEL SHORT WAVE WILL MOVE NORTHEAST TODAY AND THIS FEATURE WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. WEAK CAPPING IS PRESENT THIS MORNING BUT MODEST HEATING SHOULD ALLOW THE CAP TO BREAK. STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE TO EXPERIENCE HAZARDOUS WEATHER WILL LIE NORTH OF A BRENHAM TO HUNTSVILLE TO CLEVELAND LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS ON TUESDAY AND WEDNESDAY. THIS FEATURE WILL TRIGGER ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD AGAIN BE STRONG AND CONTAIN DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR POSSIBLE ACTIVATION LATER TODAY.
In the hours before
Special weather statement, Apr 2, 5:00 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
500 AM CDT MON APR 2 2012
TXZ235-021045-
JACKSON-
500 AM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 454 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTH OF EDNA...MOVING NORTHEAST AT 40
MPH.
WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...VANDERBILT...MORALES...
LAKE TEXANA DAM...CORDELE...LA WARD AND EDNA.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2872 9659 2870 9664 2873 9667 2881 9672
2885 9672 2889 9674 2893 9680 2902 9684
2903 9687 2907 9687 2926 9666 2914 9651
2893 9633 2870 9658
TIME...MOT...LOC 1000Z 207DEG 35KT 2875 9673Special weather statement, Apr 2, 5:45 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
545 AM CDT MON APR 2 2012
TXZ210-226-235-236-021145-
COLORADO-JACKSON-MATAGORDA-WHARTON-
545 AM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES WEST OF EL
CAMPO TO 25 MILES SOUTHEAST OF PALACIOS...MOVING NORTHEAST AT 40 MPH.
WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WADSWORTH...SOUTH
TEXAS NUCLEAR PLANT...NADA...MIDFIELD...MATAGORDA...LOUISE...
HUNGERFORD...GARWOOD...EGYPT...DANEVANG...CORDELE...BLESSING...
WHARTON...PALACIOS...EL CAMPO AND BAY CITY.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2863 9601 2858 9619 2869 9621 2867 9626
2924 9670 2960 9613 2920 9585 2909 9584
2906 9576 2897 9577 2896 9568 2883 9559
2869 9593 2869 9589 2868 9589 2864 9594
2869 9581 2852 9613
TIME...MOT...LOC 1045Z 330DEG 6KT 2925 9659 2841 9599Special weather statement, Apr 2, 6:49 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
649 AM CDT MON APR 2 2012
TXZ210-226-227-236-237-021245-
BRAZORIA-COLORADO-FORT BEND-MATAGORDA-WHARTON-
649 AM CDT MON APR 2 2012
...SPECIAL WEATHER STATEMENT...
AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF WEST COLUMBIA...MOVING
NORTHEAST AT 40 MPH. THIS LINE OF STORMS PRODUCED A WIND GUST TO 55
MPH AT LAKE JACKSON AT 641 AM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...SHERIDAN...ROCK
ISLAND...NADA...HUNGERFORD...GARWOOD...EGYPT...DAMON...WHARTON...WEST
COLUMBIA...SWEENY...RICHWOOD...LAKE JACKSON...KENDLETON...FREEPORT...
EL CAMPO...EAGLE LAKE...COLUMBUS...CLUTE...BAILEY'S PRAIRIE AND
ANGLETON.
SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE
UNTIL THIS STORM HAS PASSED.
LAT...LON 2943 9666 2954 9676 2986 9664 2953 9606
2908 9515 2879 9562
TIME...MOT...LOC 1148Z 219DEG 39KT 2935 9561Special weather statement, Apr 2, 7:47 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
747 AM CDT MON APR 2 2012
TXZ199-212-213-021330-
HARRIS-MONTGOMERY-WALLER-
747 AM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
JERSEY VILLAGE TO JERSEY VILLAGE TO 4 MILES NORTH OF HOUSTON...MOVING
NORTH NORTHEAST AT 35 MPH.
WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PORTER...NEW CANEY...
LAKE CONROE DAM...WOODLOCH...WILLIS...TOMBALL...THE WOODLANDS...
STAGECOACH...SPRING...PINEHURST...MONTGOMERY...KINGWOOD...JERSEY
VILLAGE...HUMBLE...HOUSTON...HILSHIRE VILLAGE...CONROE...CHATEAU
WOODS AND ALDINE.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2972 9530 2994 9597 3052 9566 3024 9512
TIME...MOT...LOC 1247Z 183DEG 29KT 2995 9586 2995 9558
2986 9538The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:35 AM CDT | Special Marine Warning | HGX | 115 min | |
| Apr 2, 5:00 AM CDT | Special Weather Statement | HGX | Jackson | 45 min |
| Apr 2, 5:45 AM CDT | Special Weather Statement | HGX | Matagorda, Wharton | 60 min |
| Apr 2, 5:47 AM CDT | Special Marine Warning | HGX | 58 min | |
| Apr 2, 6:40 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 2, 6:49 AM CDT | Special Weather Statement | HGX | Brazoria, Colorado, Wharton | 56 min |
| Apr 2, 6:56 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Harris | 49 min |
| Apr 2, 7:24 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Harris, Waller, Washington | 26 min |
| Apr 2, 7:47 AM CDT | Special Weather Statement | HGX | Harris, Montgomery | 43 min |
| Apr 2, 8:28 AM CDT | Special Weather Statement | HGX | Chambers, Liberty | 62 min |
| Apr 2, 9:47 AM CDT | Areal Flood Advisory | HGX | Liberty, Polk, San Jacinto | 118 min |
| Apr 2, 10:09 AM CDT | Special Weather Statement | HGX | Houston, Trinity | 66 min |
| Apr 2, 10:37 AM CDT | Small Craft Advisory | HGX | 17 hr | |
| Apr 2, 1:18 PM CDT | Special Weather Statement | HGX | Liberty | 42 min |
| Apr 2, 1:23 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 39 min |
| Apr 2, 1:23 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 37 min |
| Apr 2, 1:51 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 54 min |
| Apr 2, 2:26 PM CDT | Special Weather Statement | HGX | Polk, Trinity | 64 min |
| Apr 2, 2:36 PM CDT | Special Weather Statement | HGX | Harris | 54 min |
| Apr 2, 2:46 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 35 min |
| Apr 2, 2:51 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery, Waller | 54 min |
| Apr 2, 3:18 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 43 min |
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 54 min |
| Apr 2, 4:56 PM CDT | Special Weather Statement | HGX | San Jacinto | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.